What causes muscle and joint aches?
User rating for this question
Hi I am a 47 year old female and I have been suffering with muscle and joint aches for over a year now. I had a blood test last year in January and me ESR was 20 and all my electrolytes came back normal. I had a couple of weeks where the muscle pains were particularly bad just after christmas and I therefore went back and asked for a check on my vit d levels as i had read this could be the cause. They came back at a level of 66 which my GP said was normal, however online web sites advised 75-80 is normal and so I have started taking 2000 iu a day for the last couple of weeks. My ESR level however was 27 this time, do I need to be concerned or go back to my doctor? Thanks.
Posted Sun, 9 Mar 2014 in Medicines and Side Effects
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Please, see a rheumatologist! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this muscle and joint pains you have been having for the past several months. I understand your concerns and hope together we would be able to help identify the cause and propose solutions to you. I understand the VitD levels are borderline normal(lower limit is 65 and you are 66). The other range of 75-80 is not "correct". This is still considered normal. if you are concerned about low levels, then probably getting the levels of calcium checked would help tell if for sure the level is inadequate to ensure calcium balance which is its main function. This would clear any doubts and you ca actually suggest this to your doctor. Your symptoms to me could be suggestive of polymyalgical rheumatica or another rheumatological condition. The increased ESR levels and the symptoms are in support of this. However, I will recommend you get evaluated by a rheumatologist if that has not been done before. I will also like you to take a look at this summarized information on polymyalgia and follow up with me. WWW.WWWW.WW I hope this addresses your query fully. Thank you so much for patronizing our services and please do feel free to ask for follow up clarifications and information if need be. I wish him the best of health. Dr. Ditah, MD.
Follow-up: What causes muscle and joint aches? 2 days later
This is very helpful, thank you very much.
Answered by Dr. Chobufo Ditah 5 hours later
Brief Answer: Thanks for these kind words! Detailed Answer: Hi and thanks for these kind words. I am happy and humbled knowing this was very helpful. Feel free to ask for any clarifications if need be. Dr. Ditah, MD.
People also viewed
- My knee pops every time i go up any stairs is the
- Can perimenopause cause joint aches
- Does pneumonia cause joint aches
- Thiapril antihypertensive side effects
- Dosage schedule of antitubercular drug
- What causes muscle and joint aches
- Missed period but cramping sharp pain in back side
- What causes white spots on your legs while pregnant
- What is the remedy for joint ache and chills
- What causes bowel problems with skin lesions and joint aches
- Herbalife with antihistamines
- Bisoprolol fumarate for anxiety
- Newborn with red spot on arm
- Isoniazid, rifampicin, ethambutol for antitubercular drugs
- My testies hurt